Inventiones mathematicae

, Volume 23, Issue 3–4, pp 179–206 | Cite as

The arithmetic of elliptic curves

  • John T. Tate
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Artin, M., Swinnerton-Dyer, H.P.F.: The Shafarevitch-Tate conjecture for pencils of elliptic curves onK3 surfaces. Inventiones math.20, 249–266 (1973)Google Scholar
  2. 2.
    Atkin, A.O.L., Lehner, J.: Hecke operators on Γ0(m). Math. Ann.185, 134–160 (1970)Google Scholar
  3. 3.
    Baker, A., Coates, J.: Integer points on curves of genus I. Proc. Camb. Phil. Soc.67, 595–602 (1970)Google Scholar
  4. 4.
    Barsotti, I.: Analytical methods for abelian varieties in positive characteristic Colloque de Bruxelles, pp. 77–85, 1962Google Scholar
  5. 5.
    Birch, B.J., Swinnerton-Dyer, H.P.F.: Notes on elliptic curves (II). J. reine u. angewandte Math.218, 79–108 (1965)Google Scholar
  6. 6.
    Birch, B.J.: Elliptic curves. A progress report. Proceedings of the 1969 Summer Institute on Number Theory held at Stony Brook, New York, A. M. S. pp. 396–400 (1971)Google Scholar
  7. 7.
    Cartier, P.: Groupes formels, fonctions automorphes et fonctions zeta des courbes elliptiques. Actes, Congres Intern. Math. T. 2, 291–299 (1970)Google Scholar
  8. 8.
    Cassels, J.W.S.: Arithmetic on curves of genus I, (IV). Proof of the Hauptvermutung. J. reine u. angewandte Math.211, 95–112 (1962)Google Scholar
  9. 9.
    Cassels, J.W.S.: Diophantine equations with special reference to elliptic curves. Survey Article. Journ. London Math. Soc.41, 193–291 (1966)Google Scholar
  10. 10.
    Cassels, J.W.S., Ellison, W. J., Pfister, A.: On sums of squares and on elliptic curves over functions fields. Journ. Number Theory3, 125–149 (1971)Google Scholar
  11. 11.
    Coates, J.: An effectivep-adic analog of a theorem of Thue III. The Diophantine Equationy 2=x 3+k. Acta ArithmeticaXVI, 425–435 (1970)Google Scholar
  12. 12.
    Demjanenko, V.A.: On the torsion of elliptic curves (in Russian). Isv. Acad. Nauk. U.S.S.R.35, 280–307 (1971) (English trans. in Math. of U.S.S.R., Isv. AMS)Google Scholar
  13. 13.
    Deuring, M.: Die Typen der Multiplikatorenringe elliptischer Funktionenkörper. Abh. Hamb.16, 32–47 (1949)Google Scholar
  14. 14.
    Deuring, M.: Die Zetafunktion einer algebraischen Kurve vom Geschlechte Eins. I. II, III, IV. Gott. Nach., 1953, 1955, 1956, 1957Google Scholar
  15. 15.
    Deuring, M.: Die Klassenkörper der komplexen Multiplikation. Enz. Math. Wiss., 12, 23. Stuttgart: Teubner 1958Google Scholar
  16. 16.
    Fröhlich, A.: Formal groups. Lecture Notes in Mathematics74. Berlin-Heidelberg-New York: Springer 1968Google Scholar
  17. 17.
    Honda, T.: Formal groups and zeta functions. Osaka J. Math.5, 199–213 (1968)Google Scholar
  18. 18.
    Honda, T.: On the theory of commutative formal groups. Journ. Math. Soc. Japan.22, 213–246 (1970)Google Scholar
  19. 19.
    Igusa, J.: On the transformation theory of elliptic functions. Amer. J. Math.81, 436–452 (1959)Google Scholar
  20. 20.
    Igusa, J.: Kroneckerian model of fields of elliptic modular functions. Amer. J. Math.81, 561–577 (1959)Google Scholar
  21. 21.
    Kodaira, K.: On compact analytic surfaces. Annals of Math. Studies24, 121–135. Princeton Univ. Press 1960Google Scholar
  22. 22.
    Lang, S., Tate, J.: Principal homogeneous spaces over abelian varieties. Amer. J. Math.80, pp. 659–684 (1958)Google Scholar
  23. 23.
    Lang, S., Néron, A.: Rational points of abelian varieties over function fields. Amer. J. Math. 95–118 (1959)Google Scholar
  24. 24.
    Lang, S.: Diophantine Geometry. New York: Interscience 1962Google Scholar
  25. 25.
    Lang, S.: Elliptic Functions. Reading: Addison-Wesley 1973Google Scholar
  26. 26.
    Lazard, M.: Sur les groupes de Lie formels à un paramètre. Bull. Soc. Math. France83, 251–274 (1955)Google Scholar
  27. 27.
    Ligozat, G.: FonctionsL des courbes modulaires. Séminaire Delange-Pisot-Poitou. Jan. 1970, 10 p.Google Scholar
  28. 28.
    Lubin, J., Serre, J.-P., Tate, J. T.: Elliptic curves and formal groups. A. M. S. Summer Institute on Algebraic Geometry, Woods Hole, 1964Google Scholar
  29. 29.
    Lubin, J., Tate, J.: Formal moduli for one-parameter formal Lie groups. Bull. Soc. Math. France94, 49–60 (1966)Google Scholar
  30. 30.
    Lubin, J.: Finite subgroups and isogenies of one-parameter formal Lie groups. Annals of Math.85, 296–302 (1967)Google Scholar
  31. 31.
    Manin, V. T.: Uniform bound for thep-torsion of elliptic curves (in Russian). Isv. Acad. Nauk. U. S. S. R.33, 459–465 (1969). (English translation in Math. of the U. S. S. R., Isv., AMS)Google Scholar
  32. 32.
    Manin, Y. I.: Le groupe de Brauer-Grothendieck en géométrie diophantienne. Actes. Congres Intern. Math.1, 401–411 (1970)Google Scholar
  33. 33.
    Manin, Y.I.: Parabolic points and zeta functions of modular curves (in Russian). Isv. Acad. Nauk., pp. 19–66 (1972)Google Scholar
  34. 34.
    Mazur, B.: Courbes elliptiques et symboles modulaires. Sém. Bourbaki, No 414 — June 1972, 18 p.Google Scholar
  35. 35.
    Milne, J.S.: The Tate-Shafarevitch group of a constant abelian variety. Inventiones math.6, 91–105 (1968)Google Scholar
  36. 36.
    Milne, J.S.: On the arithmetic of abelian varieties. Inventiones math.17, 177–190 (1972)Google Scholar
  37. 37.
    Mumford, D.: Abelian Varieties. Oxford Univ. Press 1970Google Scholar
  38. 38.
    Mumford, D.: An analytic construction of degenerating curves over complete local rings. Comp. Math.24, 129–174 (1972)Google Scholar
  39. 39.
    Néron, A.: Modèles minimaux des variétés abéliennes sur les corps locaux et globaux. IHES. Publ. Math. pp. 361–483 (1964)Google Scholar
  40. 40.
    Néron, A.: Quasi-fonctions et hauteurs sur les variétés abeliennes. Annals of Math.82, 249–331 (1965)Google Scholar
  41. 41.
    Neumann, O.: Zur Reduktion der elliptischen Kurven. Math. Nach.46, 285–310 (1970)Google Scholar
  42. 42.
    Ogai, S. V.: On rational points on the curvey 2=x(x 2+ax+b) (Russian). Trudy. Math. Inst. Steklov80 (1965). Translated by A.M.S.Google Scholar
  43. 43.
    Ogg, A. P.: Cohomology of abelian varieties over function fields. Annals of Math. pp. 185–212 (1962)Google Scholar
  44. 44.
    Ogg, A. P.: Abelian curves of small conductor. J. reine und angew. Math.226, 204–215 (1967)Google Scholar
  45. 45.
    Ogg, A. P.: Elliptic curves and wild ramification. Amer. J. pp. 1–21 (1967)Google Scholar
  46. 46.
    Ogg, A. P.: Rational points of finite order on elliptic curves. Isv. Math.12, 105–111 (1971)Google Scholar
  47. 47.
    Ogg, A. P.: Rational points on certain elliptic modular curves. (A talk given in St. Louis on March 29, 1972, at the AMS Symposium on Analytic Number Theory and Related Paris of Analysis)Google Scholar
  48. 48.
    Rajwade, A. R.: Arithmetic on curves with complex multiplication by\(\sqrt { - 2} \). Proc. Camb. Phil. Soc.64, 659–672 (1968)Google Scholar
  49. 49.
    Raynaud, M.: Caractéristique d'Euler—Poincaré d'un faisceau et cohomologie des variètés abéliennes. Sém. Bourbaki, 286, Février 1965Google Scholar
  50. 50.
    Razar, M.: The non-vanishing ofL(1) for certain elliptic curves. Harvard Ph. D. Thesis, June 1971Google Scholar
  51. 51.
    Roquette, P.: Analytic theory of elliptic functions over local fields. Hamb. Math. Einzelschriften. Neue Folge, Heft 1, Göttingen 1970Google Scholar
  52. 52.
    Serre, J-P.: Sur les groupes de congruences des variétés abéliennes. Isv. Akad. Nauk. Math. Series28, 3–20 (1964)Google Scholar
  53. 53.
    Serre, J-P.: Groupes de Liel-adiques attachés aux courbes ellipticues. Coll. Internat. du C. N. R. S., No. 143 a Clermont-Ferrand, Editions du C.N.R.S. Paris 1966Google Scholar
  54. 54.
    Serre, J-P.: Zeta- andL-functions, in Arithmetical Algebraic Geometry. New York: Harper and Row 1966Google Scholar
  55. 55.
    Serre, J-P.: Abelianl-adic representations and elliptic curves. New York: Benjamin 1968Google Scholar
  56. 56.
    Serre, J-P., Tate, J.: Good reduction of abelian varieties. Annals of Math. pp. 492–517 (1968)Google Scholar
  57. 57.
    Serre, J-P.: Facteurs locaux des fonctions zêta des variétés algébriques (définitions et conjectures). Séminaire Delange-Pisot-Poitou, 15 p., Mai 1970Google Scholar
  58. 58.
    Serre, J-P.:p-torsion des courbes elliptiques (d'aprés Y. Manin). Sém. Bourbaki, no 380, 14 p., Mai–Juin 1970Google Scholar
  59. 59.
    Serre, J-P.: Propriétés galoisiennes des points d'ordre fini des courbes elliptiques. Inventiones math.15, 259–331 (1972)Google Scholar
  60. 60.
    Serre, J-P.: Congruences et formes modulaires (d'après H.P.F. Swinnerton-Dyer), Sém. Bourbaki, No. 416, 20 p., Juin 1972Google Scholar
  61. 61.
    Setzer, C. B.: Elliptic curves of prime conductor. Harvard Ph. D. Thesis, June 1972Google Scholar
  62. 62.
    Shafarevitch, I. R.: Algebraic number fields. Proc. Int. Cong. Math., Stockholm 1962, pp. 163–176 (A. M. S. Translation, Ser. 2, Vol. 31, pp. 25–39)Google Scholar
  63. 63.
    Shafarevitch, I. R.: Principal homogeneous spaces defined over a function-field. Amer. Math. Soc. Transl.37, 85–114 (1964)Google Scholar
  64. 64.
    Shafarevitch, I. R., Tate, J. T.: The rank of elliptic curves. Dokl. Akad. Nauk. USSR 175 (1967), pp. 770–773 (in Russian). (A.M.S. Translations Vol.8, 917–920 (1967))Google Scholar
  65. 65.
    Shimura, G.: On the zeta functions of the algebraic curves uniformized by certain automorphic functions. Jour. Math. Soc. Japan13, 275–331 (1961)Google Scholar
  66. 66.
    Shimura, G.: A reciprocity law in non-solvable extensions. J. reine and angew. Math.221, 209–220 (1966)Google Scholar
  67. 67.
    Shimura, G.: Introduction to the Arithmetic Theory of Automorphic Functions. Publ. Math. Soc. Japan 11. Iwanomi Shoten Publishers, and Princeton Univ. Press. 267 p. (1971)Google Scholar
  68. 68.
    Shimura, G.: On the zera-function of an abelian variety with complex multiplication. Ann. Math.94, 504–533 (1971)Google Scholar
  69. 69.
    Shimura, G.: On elliptic curves with complex multiplication as factors of the jacobians of modular function fields. Nagoya Math. J.43, 199–208 (1971)Google Scholar
  70. 70.
    Shioda, T.: On rational points of the generic elliptic curve with levelN structure over the field of modular functions of levelN (to appear)Google Scholar
  71. 71.
    Stephens, N. M.: The diophantine equationx 3+y 3=DZ 3 and the conjectures of Birch and Swinnerton-Dyer. J. Reine Angew. Math.231, 121–162 (1968)Google Scholar
  72. 72.
    Swinnerton-Dyer, H. P. F.: The conjectures of Birch and Swinnerton-Dyer, and of Tata. Proc. of a conference on local fields, pp. 132–157. Berlin-Heidelberg-New York: Springer 1967Google Scholar
  73. 73.
    Tate, J.: W. C. groups overP-adic fields. Séminaire Bourbaki, No.156, 13 p., Déc. 1957Google Scholar
  74. 74.
    Tate, J.: Algebraic cycles and poles of zeta functions. Arithmetical Algebraic Geometry. New York: Harper and Row 1966Google Scholar
  75. 75.
    Tate, J.: Endomorphisms of abelian varieties over finite fields. Inventiones math.2, 134–144 (1966)Google Scholar
  76. 76.
    Tate, J.: On the conjecture of Birch and Swinnerton-Dyer and a geometric analog. Sém. Bourbaki, No. 306, 26 p., Fév. 1966Google Scholar
  77. 77.
    Tate, J.: Classes d'isogénie des variétés abéliennes sur un corps fini (d'après T. Honda) Sém. Bourbaki, No. 352, 16 p., Nov. 1968Google Scholar
  78. 78.
    Vélu, J.: Courbes elliptiques surQ ayant bonne réduction en dehors de (11). C. R. Acad. Sc. Paris, pp. 73–75 (1971)Google Scholar
  79. 79.
    Vélu, J.: Isogénies entre courbes elliptiques. C. R. Acad. Sc. Paris, pp. 238–241 (1971)Google Scholar
  80. 80.
    Waterhouse, W. C., Milne, J. S.: Abelian varieties over finite fields. A.M.S. Summer Institute on Number Theory, Stony Brook, 1969, Proc. of Symposia in pure mathematics. Vol. XX, AMS. 1971Google Scholar
  81. 81.
    Weil, A.: Jacobi sums as “Grössencharaktere”. Trans. Amer. Math. Soc.75, 487–495 (1952)Google Scholar
  82. 82.
    Weil, A.: Über die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen. Math. Annalen168, 149–156 (1967)Google Scholar
  83. 83.
    Weil, A.: Dirichlet Series and Automorphic Forms. Lecture Notes in Mathematics189, Berlin-Heidelberg-New York: Springer 1971Google Scholar

Additional Bibliography

  1. 84.
    Modular Functions of One Variable. Vol. II. Lecture Notes in Mathematics349. Berlin-Heidelberg-New York: Springer 1973Google Scholar
  2. 85.
    Modular Functions of One Variable. Vol. IV. Lecture Notes in Math. Berlin-Heidelberg-New York: Springer 1974Google Scholar
  3. 86.
    Demjanenko, V. A.: On the uniform boundedness of the torsion of elliptic curves over algebraic number fields (in Russian). Izv. Akad. Nauk SSSR36 (1972)Google Scholar
  4. 87.
    Kubert, D.: Universal bounds on the torsion and isogenies of elliptic curves. Harvard Ph. D. thesis, May 1973Google Scholar
  5. 88.
    McCabe, John:p-adic theta functions. Harvard Ph. D. thesis, pp 1–222 (1968)Google Scholar
  6. 89.
    Manin, Y. I.: Cyclotomic fields and modular curves (in Russian). Usp. Mat. Nauk26, 7–71 (1971)Google Scholar
  7. 90.
    Manin, Y. I., Zarkin, Y. G.: Heights on famies of abelian varieties (in Russian). Mat. Sbornik89, 171–181 (1972)Google Scholar
  8. 91.
    Mazur, B.: Rational points of abelian varieties with values in towers of number fields. Inventiones math.18, 183–266 (1972)Google Scholar
  9. 92.
    Mazur, B., Swinnerton-Dyer, H. P. F.: Arithmetic of Weil curves. To appear in Inventiones math.Google Scholar
  10. 93.
    Milne, J.: Weil-Châtelet groups over local fields. Ann. Sci. ENS,3, 273–284 (1970):Addendum, ibid.5, 261–264 (1972)Google Scholar
  11. 94.
    Néron, A.: Propriétés arithmétiques de certaines familles de courbes algébriques. Proc. Int. Congress Amsterdam,III, 481–488 (1954)Google Scholar
  12. 95.
    Penney, D. E., Pomerance, C.: A search for elliptic curves with large rank. In preparationGoogle Scholar
  13. 96.
    Raynaud, Michel: Variétés abéliennes et géométrie rigide. Proc. Int. Congress Nice,I, 473–477 (1970)Google Scholar
  14. 97.
    Robert, A.: Elliptic curves. Lecture Notes in Mathematics326, Berlin-Heidelberg-New York: Springer 1973Google Scholar

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • John T. Tate
    • 1
  1. 1.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations